Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 156, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2018, 9:52 PM MDT for 4 counties in Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 9:52 PM MDT (03:52 UTC)
- Expired
- Jun 23, 2018, 10:30 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 10:13 PM MDT | TSTM WND GST 60 | Wallace, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
029
WUUS53 KLBF 240352
SVRLBF
NEC029-101-111-135-240430-
/O.NEW.KLBF.SV.W.0156.180624T0352Z-180624T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1052 PM CDT SAT JUN 23 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
Chase County in southwestern Nebraska...
Western Lincoln County in southwestern Nebraska...
* Until 1130 PM CDT/1030 PM MDT/.
* At 1052 PM CDT/952 PM MDT/, severe thunderstorms were located along
a line extending from 14 miles south of Tryon to near Elsie to near
Lamar, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Platte, Imperial, Grant, Sutherland, Hershey, Paxton,
Wallace, Madrid, Elsie, Lamar, Sarben, Sutherland Reservoir State
Recreation Area, Champion, Crete, Chase, Grainton, Coker,
O'Fallons, Wanamaker State Wildfire Management Area and Birdwood.
This includes the following highways...
Highway 61 between mile markers 41 and 70.
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 142 and 177.
Highway 83 between mile markers 82 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4072 10204 4102 10150 4139 10123 4138 10061
4095 10085 4070 10125 4070 10134 4063 10134
4047 10160 4037 10205
TIME...MOT...LOC 0352Z 264DEG 35KT 4136 10102 4092 10134 4055 10206
HAIL...0.75IN
WIND...60MPH
$$
CDC2 follow-up statements
498
WWUS53 KLBF 240413
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1113 PM CDT SAT JUN 23 2018
NEC029-101-111-135-240430-
/O.CON.KLBF.SV.W.0156.000000T0000Z-180624T0430Z/
Perkins NE-Keith NE-Chase NE-Lincoln NE-
1113 PM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1030 PM MDT/ FOR EASTERN PERKINS...SOUTHEASTERN KEITH...CENTRAL
CHASE AND WESTERN LINCOLN COUNTIES...
At 1113 PM CDT/1013 PM MDT/, severe thunderstorms were located along
a line extending from 9 miles south of Ringgold to 8 miles northeast
of Wallace to 8 miles east of Lamar, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Platte, Imperial, Sutherland, Hershey, Wallace, Madrid, Elsie,
Lamar, Sutherland Reservoir State Recreation Area, Champion, Crete,
Chase, Grainton, Coker, O'Fallons, Wanamaker State Wildfire
Management Area and Birdwood.
This includes the following highways...
Highway 61 between mile markers 41 and 61.
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 151 and 177.
Highway 83 between mile markers 82 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4054 10204 4100 10137 4139 10101 4138 10061
4095 10085 4070 10125 4070 10134 4063 10134
4047 10160 4037 10205
TIME...MOT...LOC 0413Z 264DEG 35KT 4138 10077 4094 10109 4057 10181
HAIL...0.75IN
WIND...60MPH
$$
CDC729
WWUS53 KLBF 240429
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1129 PM CDT SAT JUN 23 2018
NEC029-101-111-135-240439-
/O.EXP.KLBF.SV.W.0156.000000T0000Z-180624T0430Z/
Perkins NE-Keith NE-Chase NE-Lincoln NE-
1129 PM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS...SOUTHEASTERN
KEITH...CENTRAL CHASE AND WESTERN LINCOLN COUNTIES WILL EXPIRE AT
1130 PM CDT/1030 PM MDT/...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4054 10204 4100 10137 4139 10101 4138 10061
4095 10085 4070 10125 4070 10134 4063 10134
4047 10160 4037 10205
TIME...MOT...LOC 0429Z 264DEG 35KT 4140 10057 4096 10089 4059 10161
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:29 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 5:29 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 629 PM CDT Sat Jun 23 2018 .SHORT TERM...(This evening through Sunday) Issued at 352 PM CDT Sat Jun 23 2018 Upper level low pressure will drop south from MT into WY later tonight. A jet streak will round the base of the trough/upper low across CO Sunday morning, setting the stage for favorable jet dynamics and lift across our area most of Sunday. Models are in agreement that showers and thunderstorms will likely develop within favored left exit region of approaching jet streak this evening and especially overnight into Sunday morning. The greatest concentration of precipitation seems most likely to occur across portions of southwest and west central Nebraska later tonight, expanding east into central Nebraska Sunday morning. However, all areas stand a decent chance for some rainfall due to the large scale lift and available moisture. Prior to the convection later tonight into Sunday, there is at least some chance that some convection could survive off the higher terrain and move into portions of western NE early this evening, but the better chances will come after mid evening into the overnight. The upper low will shift eastward into the Panhandle Sunday. SPC continues a slight risk for severe thunderstorms, but it is uncertain how the severe risk will play out. Abundant cloud cover should persist through the day, along with fairly widespread convection, especially during the morning. If any cloud breaks develop during the afternoon, then shear and a weak boundary could focus some strong convection. .LONG TERM...(Sunday night through Saturday) Issued at 352 PM CDT Sat Jun 23 2018 The upper low migrates into north central NE Sunday night into Monday. Confidence is low on heavy rain materializing, and seems more likely to occur east and southeast of the area. With that said, still expecting showers and thunderstorms to be likely, right near and ahead of the upper low center across north central into central Nebraska. Upper low should move east of the area Monday night, with weak upper level ridging bringing dry and warmer weather to the area midweek. Models do show another long wave trough developing into the western CONUS late in the week and next weekend. At this point it looks quite warm and capped ahead of the trough Friday into Saturday. So we'll keep it warm and only slight chance for any thunderstorms. GEFS indicating H850mb temps of 26 to 31C, so it could end up being hot. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 629 PM CDT Sat Jun 23 2018 An upper level across the northen Rockies will move east tonight and into wrn and ncntl Nebraska. Showers and thunderstorms are likely from 04z this evening through 00z Sunday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Jun 23, 3:00 PM MDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sat Jun 23 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sat Jun 23 2018 /300 PM MDT Sat Jun 23 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms with marginally severe hail and strong winds will be possible later this evening and overnight. The area of concern will be mainly west of a line from Merriman through North Platte and Curtis. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are likely Sunday into Monday as an upper level low moves through the region. Locally heavy rain could develop in spots, as well as the potential for a few severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jun 23, 7:47 PM MDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service North Platte NE 747 PM MDT SAT JUN 23 2018 NEZ022-240230- Garden NE- 747 PM MDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 830 PM MDT... At 747 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Crescent Lake National Wildlife Refuge, or 21 miles northwest of Oshkosh, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Oshkosh, Lisco, Richardson Lake, Rackett, Dogtown Flats, Bluewater Battlefield State Historical Park and Sugar Loaf Hill. LAT...LON 4166 10209 4128 10218 4144 10262 4176 10265 TIME...MOT...LOC 0147Z 282DEG 28KT 4166 10258 CDC
Special weather statement, Jun 23, 8:01 PM MDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service North Platte NE 901 PM CDT SAT JUN 23 2018 NEZ038-240230- Custer NE- 901 PM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 930 PM CDT... At 900 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Mason City, or 25 miles southeast of Broken Bow, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Block Hill Basin, Gavin Siding and Intersection of Highway 183 and Cumro Road. This includes the following highways... Highway 183 between mile markers 73 and 82. Highway 2 between mile markers 304 and 307. LAT...LON 4105 9944 4118 9946 4123 9920 4105 9921 TIME...MOT...LOC 0200Z 263DEG 11KT 4111 9936 CDC
Special weather statement, Jun 23, 8:27 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM CDT SAT JUN 23 2018
NEZ005-022>024-035-036-056>058-094-240315-
Deuel NE-Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Perkins NE-Garden NE-Keith NE-
927 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTH CENTRAL CHERRY...
NORTHWESTERN PERKINS...EASTERN GRANT...KEITH...HOOKER...SOUTHEASTERN
GARDEN...WESTERN MCPHERSON AND EASTERN DEUEL COUNTIES UNTIL 1015 PM
CDT/915 PM MDT/...
At 926 PM CDT/826 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 23 miles northeast of
Whitman to 12 miles north of Arthur to near Barton. Movement was
southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ogallala, Grant, Mullen, Big Springs, Arthur, Brule, Madrid, Kingsley
Dam, Barton, Roscoe, Whitman, Keystone, Lemoyne, Marsh Flat, Whitman
Road crossing the North Branch of the Middle Loup River, Pratt Lake,
Sevenmile Hill, Ruthon, Haythorn Lake and Lena.
This includes the following highways...
Highway 2 between mile markers 150 and 191.
Highway 61 between mile markers 60 and 154.
Highway 92 between mile markers 116 and 190.
Highway 97 between mile markers 53 and 88.
Interstate 80 in Nebraska between mile markers 96 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4178 10186 4244 10136 4227 10076 4151 10124
4078 10150 4078 10205 4101 10205 4101 10230
TIME...MOT...LOC 0226Z 299DEG 32KT 4235 10132 4175 10177 4098 10218
CDCSpecial weather statement, Jun 23, 9:11 PM MDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 1011 PM CDT SAT JUN 23 2018 NEZ035-036-240400- Arthur NE-McPherson NE- 1011 PM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR AND MCPHERSON COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... At 1011 PM CDT/911 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 19 miles east of Arthur to 13 miles northeast of Keystone. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Tryon, Bucktail Lake, Sand Beach Lake, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail and Schnick Lake. This includes the following highways... Highway 92 between mile markers 178 and 213. Highway 97 between mile markers 18 and 40. LAT...LON 4170 10079 4140 10078 4140 10157 4168 10138 TIME...MOT...LOC 0311Z 276DEG 30KT 4163 10132 4139 10146 CDC
Local storm report, Jun 23, 9:41 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST 7 NE ROSCOE 41.21N 101.50W
06/23/2018 M58 MPH KEITH NE MESONET
&&
CCOLESpecial weather statement, Jun 23, 9:45 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1045 PM CDT SAT JUN 23 2018
NEZ038-240430-
Custer NE-
1045 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER COUNTY UNTIL
1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Comstock to near Broken Bow. Movement was
east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Merna, Comstock, Berwyn, Weissert, Westerville, Arcadia
Diversion Dam State Wildlife Management Area and Wescott.
This includes the following highways...
Highway 183 between mile markers 94 and 108.
Highway 2 between mile markers 269 and 289.
Highway 92 between mile markers 272 and 273.
LAT...LON 4132 9958 4149 9981 4157 9926 4156 9921
4140 9921 4139 9920 4136 9920
TIME...MOT...LOC 0345Z 287DEG 18KT 4151 9927 4147 9966
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:29 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 23, 7:45 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Jun 23, 7:47 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 23, 8:01 PM MDT | Special Weather Statement | LBF | Sherman | 29 min |
| Jun 23, 8:27 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, Perkins | 48 min |
| Jun 23, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 41 min |
| Jun 23, 9:11 PM MDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 23, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 23, 9:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 23, 9:57 PM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Jun 23, 10:25 PM MDT | Special Weather Statement | LBF | Hayes, Lincoln | 50 min |
| Jun 23, 10:27 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 48 min |
| Jun 23, 10:29 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 23, 10:37 PM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 23, 10:48 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jun 23, 11:03 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 12:20 PM MDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jun 24, 12:57 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jun 24, 1:20 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 24, 1:38 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 52 min |
| Jun 24, 2:13 PM MDT | Special Weather Statement | LBF | Perkins | 32 min |
| Jun 24, 2:23 PM MDT | Special Weather Statement | LBF | Keya Paha | 37 min |
| Jun 24, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| Jun 24, 3:39 PM MDT | Special Weather Statement | LBF | Logan | 36 min |
| Jun 24, 3:51 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 24, 3:56 PM MDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 24, 4:05 PM MDT | Special Weather Statement | LBF | Dawson | 40 min |
| Jun 24, 4:27 PM MDT | Areal Flood Advisory | LBF | Custer | 119 min |
| Jun 24, 4:32 PM MDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Jun 24, 4:43 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 47 min |
| Jun 24, 4:48 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 4:49 PM MDT | Special Weather Statement | LBF | Custer | 41 min |
| Jun 24, 5:30 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 24, 5:32 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 24, 5:59 PM MDT | Special Weather Statement | LBF | Loup | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.